Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Amarillo, TX

April 20, 2016Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2016, 8:40 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2016, 8:40 PM CDT (01:40 UTC)
Expired
Apr 20, 2016, 9:30 PM CDT
In force
50 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 8:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

992 
WUUS54 KAMA 210140
SVRAMA
TXC087-129-210230-
/O.NEW.KAMA.SV.W.0040.160421T0140Z-160421T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT WED APR 20 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 930 PM CDT

* AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENBELT
  LAKE...OR 6 MILES NORTHWEST OF CLARENDON...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. SIMILAR STORMS TODAY HAVE PRODUCED 
           HAIL UP TO AN INCH AND A QUARTER IN SIZE. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE 
           ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3475 10074 3509 10109 3511 10109 3518 10097
      3518 10095 3491 10045 3475 10054
TIME...MOT...LOC 0139Z 307DEG 28KT 3502 10095 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BIEDA
2 follow-up statements
931 
WWUS54 KAMA 210159
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT WED APR 20 2016

TXC087-129-210230-
/O.CON.KAMA.SV.W.0040.000000T0000Z-160421T0230Z/
COLLINGSWORTH TX-DONLEY TX-
859 PM CDT WED APR 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL COLLINGSWORTH AND EASTERN DONLEY COUNTIES...

AT 859 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LELIA LAKE...OR 6 MILES EAST OF CLARENDON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
HEDLEY AND LELIA LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3497 10089 3509 10078 3507 10075 3503 10068
      3491 10045 3475 10054 3475 10064
TIME...MOT...LOC 0159Z 301DEG 26KT 3497 10078 

HAIL...1.00IN
WIND...60MPH
 
$$

BIEDA
874 
WWUS54 KAMA 210228
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT WED APR 20 2016

TXC087-129-210238-
/O.EXP.KAMA.SV.W.0040.000000T0000Z-160421T0230Z/
COLLINGSWORTH TX-DONLEY TX-
928 PM CDT WED APR 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLINGSWORTH AND
EASTERN DONLEY COUNTIES WILL EXPIRE AT 930 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
THE SOUTHEASTERN TEXAS PANHANDLE.

LAT...LON 3497 10089 3509 10078 3507 10075 3503 10068
      3491 10045 3475 10054 3475 10064
TIME...MOT...LOC 0226Z 307DEG 28KT 3497 10078 

$$

BIEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:22 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 20, 6:22 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT WED APR 20 2016

.AVIATION...
00Z ISSUANCE...CURRENTLY VFR AT ALL SITES. KAMA SHOULD BE SEEING RAIN
AND VICINITY SHOWERS IN THE NEXT HOUR PASS THROUGH. KDHT WILL SEE
LIGHT RAIN CHANCES OVER THE NEXT COUPLE HOURS. KGUY SHOULD BE DONE
WITH RAIN FOR THE NIGHT. WINDS DO NOT APPEAR TO BE TOO ERRATIC WITHIN
THESE STORMS. WINDS WILL BE SWINGING TO THE NORTH AND SKIES WILL
CLEAR OUT BEHIND THE STORMS. KAMA HAS A DECENT CHANCE TO SEE SOME FOG
DEVELOPMENT FROM 08Z TO 16Z. FOR NOW HAVE GONE WITH 5SM BUT COULD SEE
VSBY DROP BELOW THAT.

BEAT

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 20 2016/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THE MESOSCALE UPDATE ISSUED EARLIER TODAY (AND SEEN AT THE BOTTOM OF
THIS DISCUSSION) STILL HOLDS FOR THIS AFTERNOON/EVENING.

AFTER THE STORMS CLEAR LATE THIS EVENING, WE COULD SEE A BIT OF FOG
DEVELOP IN SATURATED UPSLOPE FLOW IN THE SE TX PANHANDLE, LIKELY MOST
PREVALENT IN PLACES THAT IT RAINS THIS EVENING. ANY PATCHY FOG SHOULD
CLEAR SHORTLY AFTER DAYBREAK THURSDAY. THURSDAY AND FRIDAY WILL BE
BEAUTIFUL DAYS WITH CLEAR SKIES, RELATIVELY LIGHT WINDS AND PLEASANT
TEMPERATURES MAINLY IN THE 70S.

SIMPSON/LORENZEN

LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...

AN UPPER LOW WILL BE MOVING ACROSS THE GREAT BASIN TO START THE
FORECAST PERIOD WITH SOME DIFFERENCES WITH EITHER A WEAK SHORT WAVE
OR CLOSED LOW DOWN IN MEXICO LINKING UP WITH THE SYSTEM. MODEL
GUIDANCE IS SHOWING DISCREPANCIES ABOUT HOW THE NORTHERN UPPER LOW
WILL PHASE WITH THE SYSTEM IN MEXICO...WITH THE ECMWF SHOWING THE
BEST POTENTIAL FOR PRECIPITATION CHANCES WHILE THE GFS KEEPS THE
SOUTHERN LOW FURTHER SOUTH. A LEE SIDE TROUGH MAY SET UP ALONG THE
LEE OF THE ROCKIES AND MTNS OF EASTERN NEW MEXICO REGARDLESS OF
REPRESENTATION AND POSITIONING OF THE PHASING SYSTEMS...WHICH WOULD
AID IN RETURN SOUTHERLY MOISTURE FLOW INTO OUR REGION. HAVE OPTED TO
REINTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT GIVEN
FORECAST SKEW- T PROFILES SHOWING INSTABILITY...ALBEIT
ELEVATED...AROUND 500 TO 750 J/KG.

UNCERTAINTIES IN THE EXTENDED FORECAST CONTINUE LATE SUNDAY THROUGH
TUESDAY NIGHT.  ANOTHER STRONG UPPER LOW WILL MOVE ACROSS THE GREAT
BASIN OF THE WESTERN UNITED STATES...WITH THE ECMWF SHOWING A TRACK
THAT WILL TAKE THIS SYSTEM FURTHER SOUTH THAN THE GFS OR THE DGEX.
THE PROXIMITY OF THIS UPPER LOW IS KEY IN ORDER TO ASCERTAIN OUR
PRECIPITATION CHANCES...BUT A DRY SLOT IS REPRESENTED IN ALL
GUIDANCE ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE CWA THROUGH
TUESDAY NIGHT. WILL CONTINUE WITH PRIOR FORECAST OF SLIGHT CHANCE
POPS IN THE NORTHERN AND NORTHEASTERN PANHANDLES WITH THE REST OF
THE CWA REMAINING DRY.  HIGH TEMPERATURES THROUGH THE FORECAST
PERIOD WILL BE IN THE MID 70S TO LOWER 80S...WHICH IS ABOUT 5 TO 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

BIEDA

PREV DISCUSSION... /ISSUED 1139 AM CDT WED APR 20 2016/

MESOSCALE UPDATE...
..SOME SEVERE WEATHER POSSIBLE TODAY IN MAINLY THE SOUTH CENTRAL
AND SOUTHEAST TX PANHANDLE...

* SYNOPTIC OVERVIEW: WE'LL SEE ONE LAST GASP SHRTWV TROUGH THIS
  AFTERNOON FROM THE NOW POSITIVELY TILTED UPR LOW THAT HAS CAUSED
  WEATHER EXCITEMENT AROUND THE AREA THE PAST 5 DAYS. WATER VAPOR
  ANALYSIS PLACES THE UPR LOW NEAR NORTH PLATTE, NE THIS MORNING WITH
  THE LOW EXPECTED TO LIFT TO NEAR OMAHA TONIGHT. THE NW FLOW SHRTWV
  WILL BEGIN TO IMPACT THE AREA EARLY THIS AFTERNOON, QUICKLY
  CROSSING THE CWA THIS EVENING. ASCENT FROM THE TROUGH AND ASSOC
  JET STREAK WILL BE ENOUGH TO SPAWN SCATTERED SHOWERS AND
  THUNDERSTORMS THIS AFTERNOON/EVENING.

* MESOSCALE: SHEAR PROFILES WILL BE FAVORABLE FOR ORGANIZED
  CONVECTION THOUGH SOMEWHAT WEAK INSTABILITY (IE MLCAPE VALUES OF
  MAYBE 300-600 J/KG) SHOULD KEEP THIS FROM BEING A BARN BURNER OF A
  DAY. NAM MLCAPE PROGS OF 750-1000 J/KG THIS AFTERNOON JUST EAST OF
  KAMA SEEM TO BE OVERDONE AS THE NAM HAS OVER-ANALYZED THE AMOUNT
  OF LOW-LVL MOISTURE DOWNSTATE SO FAR THIS MORNING. DO THINK THAT
  THE HIGHER SIDE OF RAP/HRRR VALUES OF AROUND 500 J/KG MLCAPE COULD
  BE REALIZED THOUGH GIVEN THE RAPID REDUCTION OF LOW CLOUD COVER
  SEEN IN LATEST GOES SUPER RAPID SCAN VIS SAT OBSERVATIONS.

* THREATS: THE CAPE DISTRIBUTION LOOKS TO MOST FAVOR ISOLATED
  DOWNBURST WINDS THIS AFTERNOON GIVEN A SOMEWHAT DEEP/DRY SUBCLOUD
  LAYER. WITH THE PROPENSITY FOR THE STRONGEST UPDRAFTS TO WANT TO
  ORGANIZE GIVEN THE FAVORABLE SHEAR PROFILE, SVR HAIL TO THE SIZE OF
  GOLF BALLS CANNOT BE RULED OUT IN STORMS THAT TAKE ON SUPERCELLULAR
  CHARACTERISTICS. THE TORNADO WINDOW LOOKS SMALL BOTH SPATIALLY AND
  TEMPORALLY BUT MAY BRIEFLY EXIST FOR AN HOUR EITHER SIDE OF SUNSET
  FOR A WEAK ISOLATED TORNADO SOMEWHERE IN THE SE PART OF THE TX
  PANHANDLE. THE RAPID NW TO SE STORM MOTIONS SHOULD PRECLUDE MUCH OF
  A FLOOD THREAT TODAY.

* TIMING & LOCATION: THE BEST CHANCES FOR SEVERE WEATHER THIS
  AFTERNOON WILL BE IN THE SOUTH CENTRAL AND SOUTH TX PANHANDLE,
  THOUGH ISOLATED STRONG TO SEVERE WIND GUSTS COULD OCCUR AS FAR
  NORTH AS DUMAS OR BORGER. AMARILLO WILL BE ON THE WESTERN EDGE OF
  THE THREAT, BUT A STRONG OR SEVERE STORM CANNOT BE RULED OUT FOR
  THE CITY. TIMING-WISE, THE BEST WINDOW WILL PROBABLY BE FROM AROUND
  5PM-10PM.

SIMPSON/LORENZEN

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  73  46  78  52 /  50   0   0   0   0
BEAVER OK                  44  74  44  80  54 /  20   0   0   0   0
BOISE CITY OK              38  71  43  78  52 /  20   0   0   5   0
BORGER TX                  45  76  49  80  55 /  60   0   0   0   0
BOYS RANCH TX              43  75  45  80  54 /  40   0   0   0   5
CANYON TX                  43  74  46  79  52 /  40   0   0   0   0
CLARENDON TX               47  74  48  78  53 /  70   5   0   0   0
DALHART TX                 42  73  43  79  51 /  40   0   0   5   5
GUYMON OK                  43  74  44  79  53 /  30   0   0   0   0
HEREFORD TX                44  74  46  79  51 /  30   0   0   0   0
LIPSCOMB TX                46  74  45  79  55 /  30   0   0   0   0
PAMPA TX                   44  72  46  77  53 /  70   0   0   0   0
SHAMROCK TX                48  75  47  79  53 /  70   5   0   0   0
WELLINGTON TX              48  76  49  80  53 /  70   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/14
Hazardous weather outlook, Apr 20, 8:30 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT WED APR 20 2016

OKZ001>003-TXZ001>020-211330-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
830 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE SOUTH CENTRAL AND SOUTHEASTERN TEXAS PANHANDLE THIS EVENING AND
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLF BALLS
WILL BE POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY
MAINLY
ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL MIDNIGHT TONIGHT.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY ACROSS THE
WESTERN PANHANDLES.

In the hours before

Local storm report, Apr 20, 7:08 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 S MCLEAN              35.10N 100.60W
04/20/2016  M0.88 INCH       DONLEY             TX   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND UP TO 3 INCHES
            DEEP.

&&

EVENT NUMBER AMA1600208

14
Local storm report, Apr 20, 7:11 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 NNE ADRIAN            35.35N 102.65W
04/20/2016  E1.25 INCH       OLDHAM             TX   STORM CHASER

            1.25 INCH HAIL REPORTED IN ADDITION TO ACCUMULATING
            HAIL.

&&

EVENT NUMBER AMA1600209

LORENZEN
Special weather statement, Apr 20, 7:14 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT WED APR 20 2016

TXZ012-013-210100-
POTTER TX-CARSON TX-
714 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARSON AND EAST CENTRAL
POTTER COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3535 10171 3544 10171 3548 10109 3527 10109
TIME...MOT...LOC 0013Z 270DEG 38KT 3539 10151

BIEDA
Local storm report, Apr 20, 7:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             8 NE BUSHLAND           35.26N 101.96W
04/20/2016  E0.75 INCH       POTTER             TX   PUBLIC

            PENNY SIZE HAIL REPORTED NEAR BISHOP HILLS.

&&

EVENT NUMBER AMA1600210

LORENZEN
Local storm report, Apr 20, 7:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
751 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             7 S PANHANDLE           35.25N 101.36W
04/20/2016  E1.00 INCH       CARSON             TX   STORM CHASER

            STORM CHASER REPORTS QUARTER SIZE HAIL 3 MILES NW OF
            CONWAY.

&&

EVENT NUMBER AMA1600211

LORENZEN
Special weather statement, Apr 20, 8:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT WED APR 20 2016

TXZ018-019-210200-
ARMSTRONG TX-DONLEY TX-
820 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND
SOUTHERN DONLEY COUNTIES UNTIL 900 PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF GOODNIGHT...OR 18 MILES SOUTHWEST OF CLARENDON...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
ARMSTRONG AND SOUTHERN DONLEY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 3476 10130 3495 10121 3482 10063 3475 10066
      3475 10124
TIME...MOT...LOC 0120Z 286DEG 27KT 3483 10119

BIEDA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham51 min
Apr 20, 7:14 PM CDTSpecial Weather StatementAMACarson46 min
Apr 20, 7:16 PM CDTSevere Thunderstorm WarningAMACollingsworth17 min
Apr 20, 7:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray60 min
Apr 20, 7:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall16 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningAMAArmstrong23 min
Apr 20, 8:20 PM CDTSpecial Weather StatementAMADonley40 min
Apr 20, 8:41 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley7 min
Apr 20, 9:12 PM CDTSpecial Weather StatementAMAWheeler33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.